Alert archive / Maine / Flash Flood Warnings in 2014

Flash Flood Warning 5, NWS Gray, ME

July 2, 2014Oxford County, Maine

NWS Gray, ME issued this flash flood warning at Jul 2, 2014, 3:33 PM EDT for Oxford County, Maine. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2014, 3:33 PM EDT (19:33 UTC)
Expired
Jul 2, 2014, 7:30 PM EDT
In force
4 hr
Issued by
NWS Gray, ME
Area
Storm-based polygon
Flood severity
None

County Oxford County, ME

The radar

The Portland,ME radar (KGYX), 77 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 5:27 PM EDTFLASH FLOODRumford, MEMANY STREETS FLOODED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 114 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 7.6 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2014-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1021 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2014-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1021 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
1053 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

929 
WGUS51 KGYX 021933
FFWGYX
MEC017-022330-
/O.NEW.KGYX.FF.W.0005.140702T1933Z-140702T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAY ME
333 PM EDT WED JUL 2 2014

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL OXFORD COUNTY IN WESTERN MAINE...
  THIS INCLUDES THE CITIES OF...RUMFORD...BETHEL...

* UNTIL 730 PM EDT

* AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF THUNDERSTORMS TRAINING INTO THE WARNED AREA.  ESTIMATES OF 
ALMOST 2 INCHES OF RAIN HAS ALREADY OCCURRED AND STORMS WILL 
CONTINUE TO PUSH INTO THE AREA OVER THE NEXT FEW HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MEXICO AND
  DIXFIELD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

&&

LAT...LON 4463 7052 4463 7051 4461 7055 4457 7028
      4454 7030 4436 7081 4447 7091

$$

KISTNER
2 follow-up statements
017 
WGUS71 KGYX 022033
FFSGYX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
433 PM EDT WED JUL 2 2014

MEC017-022330-
/O.CON.KGYX.FF.W.0005.000000T0000Z-140702T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OXFORD ME-
433 PM EDT WED JUL 2 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR
CENTRAL OXFORD COUNTY...

AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING HEAVY RAINFALL OVER THE WARNED 
AREA.  AN ADDITIONAL INCH OF RAIN CAN BE EXPECTED OVER AN AREA THAT 
HAS ALREADY RECEIVED UP TO 3 INCHES OF RAIN.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RUMFORD AND
MEXICO

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.

&&

LAT...LON 4463 7052 4463 7051 4461 7055 4457 7028
      4454 7030 4436 7081 4447 7091

$$

KISTNER
636 
WGUS71 KGYX 022135
FFSGYX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
535 PM EDT WED JUL 2 2014

MEC017-022330-
/O.CON.KGYX.FF.W.0005.000000T0000Z-140702T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OXFORD ME-
535 PM EDT WED JUL 2 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR
CENTRAL OXFORD COUNTY...

AT 525 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WIDE SPREAD 
FLASH FLOODING IN THE RUMFORD AREA.  RADAR ESTIMATES OVER 5 INCHES 
OF RAIN HAS ALREADY FALLEN. THE HEAVIEST RAIN HAS CURRENTLY MOVED 
OUT OF THE AREA BUT SMALL STREAMS AND RIVERS WILL CONTINUE TO RISE 
OVER THE NEXT FEW HOURS DUE TO RUNOFF.  ANOTHER ROUND OF HEAVY RAIN 
MAY MOVE INTO THE AREA IN THE NEXT HOUR.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RUMFORD AND
MEXICO

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.

&&

LAT...LON 4463 7052 4463 7051 4461 7055 4457 7028
      4454 7030 4436 7081 4447 7091

$$

KISTNER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 12:33 PM EDT, 3 hours earlier.

Area forecast discussion, Jul 2, 12:33 PM EDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1233 PM EDT WED JUL 2 2014

.SYNOPSIS...
A COLD FRONT WILL SLOWLY APPROACH FROM THE WEST TODAY AND WILL
GRADUALLY PUSH INTO THE REGION ON THURSDAY. THE FRONT WILL SHIFT
OFFSHORE FRIDAY. TROPICAL STORM ARTHUR WILL PASS WELL TO THE
SOUTHEAST OF OUR AREA OVER THE WEEKEND WITH HIGH PRESSURE BUILDING
INTO NEW ENGLAND.

&&

.NEAR TERM /TONIGHT/...
1230PM UPDATE...
TEMPERATURES HAVE WARMED UP QUITE A BIT EARLY THIS AFTERNOON. MOST
OF THE INTERIOR IS AT OR ABOVE 90 DEGREES... WITH DEW POINTS IN
THE 70S. THIS IS PRODUCING HEAT INDEX READINGS NEAR 100 DEGREES
WHICH IS HEAT ADVISORY CRITERIA. WILL CONTINUE MENTION OF THE HEAT
AND HUMIDITY IN THE HAZARDOUS WEATHER OUTLOOK... BUT DO NOT EXPECT
IT TO LAST LONG ENOUGH OR BE WIDESPREAD ENOUGH FOR AN ADVISORY.
THUNDERSTORMS FORMING SOON WILL LIKELY COOL THINGS DOWN IN SOME
PLACES. WE CONTINUE TO MONITOR THE THREAT OF THUNDERSTORMS THIS
AFTERNOON. CUMULUS FINALLY STARTING TO FORM ACROSS OUR AREA.
EARLIER CUMULUS FIELD WHICH DEVELOPED OVER THE CATSKILLS IN
PENNSYLVANIA AND NEW YORK HAS ALREADY EXPLODED INTO WIDESPREAD
THUNDERSTORMS (SOME SEVERE) TRACKING GENERALLY TO THE NORTHEAST
TOWARD OUR AREA. EXPECT SOME DEVELOPMENT OVER OUR AREA AS WELL AS
THUNDERSTORMS MOVING INTO THE AREA FROM THE SOUTHWEST. WILL
PRODUCE AN 18Z UPPER AIR OBSERVATION TO AID IN ASSESSING
INSTABILITY AND SHEAR PROFILE THIS AFTERNOON. EXPECT MOSTLY
MULTICELL CLUSTERS WITH SOME SUPERCELLS POSSIBLE. DAMAGING WINDS
IS THE BIGGEST THREAT WITH SOMEWHAT OF AN INVERTED V PROFILE IN
THE LOW LEVELS. HIGH MOISTURE CONTENT IN THE AIR WILL MAKE HEAVY
RAIN AND FLASH FLOODING A THREAT AS WELL.

9AM UPDATE...
HAVE UPDATED TO INCREASE FORECAST MAX TEMPERATURES TODAY. WENT
MORE IN LINE WITH ALL MOS GUIDANCE (MAV/MET/ECS) WHICH SHOW MOST
OF THE AREA REACHING 90 DEGREES. THIS IS SUPPORTED BY THIS
MORNING'S 12Z GYX SOUNDING WHICH SHOWS WARMER LOW LEVELS WHICH
WILL ALLOW FOR QUICK HEATING UNDER A MOSTLY CLEAR SKY. WITH DEW
POINTS NEAR 70 AND TEMPERATURES PEAKING IN THE LOW 90S... HEAT
INDEX VALUES WILL START TO APPROACH ADVISORY LEVELS ESPECIALLY IN
INTERIOR SOUTHWEST MAINE... YORK/OXFORD COUNTIES... AS WELL AS
INTERIOR ROCKINGHAM COUNTY. COASTAL AREAS WILL BE A BIT COOLER DUE
TO A SOUTHERLY WIND. WILL MENTION THE HEAT INDEX IN THE HAZARDOUS
WEATHER OUTLOOK BUT DO NOT FEEL THE THREAT IS WIDESPREAD ENOUGH
FOR AN ADVISORY AT THIS TIME. STILL EXPECT CONVECTION TO FORM
AFTER NOON.

8AM UPDATE...
HAVE REDRAWN HOURLY POP FORECAST TO TRY TO BETTER REFLECT TIMING
OF CONVECTION TODAY. SHOULD SEE CONVECTION POPPING UP A LITTLE
AFTER NOON... POSSIBLY AIDED BY THE TERRAIN. CONVECTION SHOULD
BECOME MORE WIDESPREAD DURING THE AFTERNOON. AGREE WITH STORM
PREDICTION CENTER ASSESSMENT ON POTENTIAL FOR DAMAGING WINDS AND
SMALL HAIL... AND HAVE INCLUDED THIS IN THE FORECAST AS WELL AS
HEAVY RAIN. NO OTHER CHANGES WERE MADE.

615 AM...MINOR ESTF UPDATE TO REFLECT THE CURRENT MESONET AS WELL
AS RADAR TRENDS.

PREVIOUS DISCUSSION...
AT 06Z IT WAS QUIET ACROSS THE FORECAST AREA WITH A WEAKENING AREA
OF BROKEN CONVECTION WELL TO OUR NORTH AND WEST ON LATEST RADAR
MOSAIC. DEWPOINTS WERE IN THE MID TO UPPER 60S AND PROGGED TO
REACH THE LOWER 70S DURING THE DAY TODAY. TEMPERATURES WARMING
WELL INTO THE 80S SHOULD PRODUCE CAPES AROUND 2000 J/KG BY
AFTERNOON. DAYTIME HEATING AND PASSING IMPULSE WILL PRODUCE
SCATTERED STRONG STORMS TODAY WITH A FEW PRODUCING STRONG SURFACE
WIND GUSTS...LOCALLY HEAVY RAIN...AND HAIL.

&&

.SHORT TERM /TONIGHT AND THURSDAY/...
EXPECT SCATTERED CONVECTION AHEAD OF THE COLD FRONT TONIGHT
ALONG WITH PATCHY FOG AND HAZE. IT'LL BE A HUMID NIGHT WITH LOWS
ONLY IN THE 60S AND LOWER 70S.

ON THURSDAY...CONVECTION BECOMES MORE WIDESPREAD BY AFTERNOON AS
WEAK LOW TRAVELS NORTHEAST ALONG THE SLOW-MOVING COLD FRONT. HIGHS
WILL BE MAINLY IN THE 80S...WITH 70S ALONG THE MAINE MIDCOAST IN
ONSHORE TRAJECTORY.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
00Z MODEL SUITE HAS BACKED OFF ON THE TIMING OF THE COLD FRONT UNTIL
LATE THURSDAY NIGHT. IN THE MEANTIME...HIGH PWATS IN PLACE WITH A
FOCUSING MECHANISM WILL BRING LOCALLY HEAVY RAINFALL TO A FEW
COMMUNITIES IN MAINE AND NEW HAMPSHIRE THROUGH FRIDAY MORNING.

THEREAFTER...THE COLD FRONT FINALLY MOVES OFFSHORE...WHILE
"ARTHUR" TRAVELS NORTHEAST ALONG IT AND GRADUALLY BECOMES
EXTRATROPICAL PER OFFICIAL NHC GUIDANCE AND LATEST CYCLONE PHASE
DIAGRAMS. LOCALLY HEAVY RAINFALL MAY OCCUR JUST NORTH OF THE
SYSTEM AS TROPICAL MOISTURE INTERACTS WITH THE FRONT. THE TIMING
OF THIS SYSTEM IS STILL IN QUESTION...BUT IT APPEARS THAT THE
STORM WILL HAVE ITS CLOSEST APPROACH TO MAINE AND NEW HAMPSHIRE
SOMETIME SATURDAY. THIS IS WHEN THERE WILL BE INCREASING SUNSHINE
AND A LARGE NUMBER OF PEOPLE RECREATING ON THE COASTAL WATERS.
LONG PERIOD SWELLS WILL LIKELY INCREASE THE RIP CURRENT RISK
DURING THIS PERIOD.

MUCH DRIER AND SOMEWHAT COOLER AIR ARRIVES FOR THE WEEKEND.
HOWEVER...OFFSHORE WINDS WILL ALLOW FOR MILD TEMPERATURES RIGHT TO
THE COAST.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM /THROUGH THURSDAY/...AREAS OF MVFR IN FOG...SHOWERS...AND
SCATTERED THUNDERSTORMS.

LONG TERM...COULD SEE IFR OR LOWER CONDITIONS THURSDAY MORNING
WITH MARINE CLOUDS/FOG NEAR THE COAST. THIS SHOULD BREAK UP DURING
THE DAY...WITH SHOWERS AND THUNDERSTORMS LIKELY INTO THE
AFTERNOON. COULD SEE ANOTHER ROUND OF THUNDERSTORMS NEAR THE COAST
ON FRIDAY...BUT OTHERWISE EXPECT CONDITIONS IMPROVING TO VFR AND
LASTING THROUGH THE WEEKEND.

&&

.MARINE...
SHORT TERM...SCA FOR SEAS REMAINS IN EFFECT THRU TONIGHT. SEAS
WILL BUILD TO 5 FT TONIGHT. OCCASIONAL GUSTS TO 25 KTS ARE
POSSIBLE AS WELL.

LONG TERM...A SMALL CRAFT ADVISORY WILL BE LIKELY WITH THE PASSAGE
OF ARTHUR ON SATURDAY AS 5-10 FOOT SWELLS REMAIN OVER THE OFFSHORE
WATERS. NORTHWEST WINDS WILL ALSO BE GUSTY DURING THE DAY DUE TO
THE PRESSURE GRADIENT BEHIND THE EXITING SYSTEM.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT
     THURSDAY FOR ANZ150-152-154.

&&

NEAR TERM UPDATE... KIMBLE
Hazardous weather outlook, Jul 2, 3:08 PM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
308 PM EDT WED JUL 2 2014

ANZ153-031915-
CASCO BAY-
308 PM EDT WED JUL 2 2014

...SEVERE THUNDERSTORM WATCH 386 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>152-154-031915-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
308 PM EDT WED JUL 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PENOBSCOT BAY...THE COASTAL
WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL
WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL
WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ012>014-018>022-NHZ003>010-013-031915-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-
SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
308 PM EDT WED JUL 2 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING...
...SEVERE THUNDERSTORM WATCH 386 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THE POTENTIAL EXISTS FOR ISOLATED SEVERE THUNDERSTORMS THURSDAY.
THE MAIN THREATS WILL BE GUSTY WINDS AND TORRENTIAL RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ007>009-NHZ001-002-031915-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-
308 PM EDT WED JUL 2 2014

...SEVERE THUNDERSTORM WATCH 386 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE POTENTIAL EXISTS FOR ISOLATED SEVERE THUNDERSTORMS THURSDAY.
THE MAIN THREATS WILL BE GUSTY WINDS AND TORRENTIAL RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ023>028-NHZ014-031915-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
COASTAL ROCKINGHAM-
308 PM EDT WED JUL 2 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING...
...SEVERE THUNDERSTORM WATCH 386 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND
SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THE POTENTIAL EXISTS FOR ISOLATED SEVERE THUNDERSTORMS THURSDAY.
THE MAIN THREATS WILL BE GUSTY WINDS AND TORRENTIAL RAINFALL.

SWELLS FROM TROPICAL STORM ARTHUR MAY AFFECT THE AREA BEACHES THIS
WEEKEND WITH STRONG RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 2, 2:49 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
249 PM EDT WED JUL 2 2014

NHZ002-003-021930-
NORTHERN GRAFTON-SOUTHERN COOS-
249 PM EDT WED JUL 2 2014

...STRONG THUNDERSTORMS WILL IMPACT COOS COUNTY AND GRAFTON COUNTY
THROUGH 330 PM EDT...

AT 250 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF SUGAR HILL...OR
ABOUT 6 MILES SOUTHWEST OF LITTLETON...MOVING NORTHEAST AT 30 MPH.
THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND SUGAR
HILL...LISBON...LANDAFF CENTER...LANDAFF...FRANCONIA...BETHLEHEM...
LITTLETON...FOREST LAKE STATE PARK...DALTON AND WHITEFIELD THROUGH
330 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

LAT...LON 4426 7202 4436 7190 4434 7186 4436 7182
      4441 7179 4442 7170 4447 7165 4449 7161
      4452 7160 4453 7158 4441 7141 4414 7184

MLE
Special weather statement, Jul 2, 2:58 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
258 PM EDT WED JUL 2 2014

NHZ006-009-010-021930-
BELKNAP-SOUTHERN CARROLL-STRAFFORD-
258 PM EDT WED JUL 2 2014

...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY...STRAFFORD COUNTY
AND CARROLL COUNTY THROUGH 330 PM EDT...

AT 258 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTHEAST OF GILMANTON...OR
ABOUT 6 MILES SOUTHEAST OF LACONIA...MOVING NORTHEAST AT 20 MPH. THIS
STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND LACONIA...
GILMANTON...BELMONT...ALTON BAY...GILFORD...ALTON...ELLACOYA STATE
PARK...CHESTNUT COVE...THE BROAD AND EAST ALTON THROUGH 330 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4338 7140 4338 7141 4348 7154 4376 7134
      4354 7099 4336 7138

MLE
Special weather statement, Jul 2, 3:02 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
302 PM EDT WED JUL 2 2014

MEZ009-014-021930-
CENTRAL SOMERSET-SOUTHERN SOMERSET-
302 PM EDT WED JUL 2 2014

...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 330 PM
EDT...

AT 302 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER BINGHAM...OR ABOUT 22 MILES NORTH
OF SKOWHEGAN...MOVING NORTHEAST AT 35 MPH. THIS STRONG THUNDERSTORM
WILL AFFECT AREAS IN AND AROUND MOSCOW...BINGHAM...BRIGHTON AND
MAYFIELD THROUGH 330 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.

LAT...LON 4535 6970 4530 6969 4528 6970 4517 6966
      4511 6965 4510 6964 4506 6963 4495 6989
      4510 7002 4536 6972

MLE
Local storm report, Jul 2, 3:17 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
317 PM EDT WED JUL 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     TSTM WND DMG     LITTLETON               44.31N  71.77W
07/02/2014                   GRAFTON            NH   TRAINED SPOTTER

            TREES DOWN ON HOUSE

&&

EVENT NUMBER GYX1400027

MC
Special weather statement, Jul 2, 3:20 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
320 PM EDT WED JUL 2 2014

MEZ007-008-012-013-021945-
NORTHERN FRANKLIN-NORTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN OXFORD-
320 PM EDT WED JUL 2 2014

...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND FRANKLIN COUNTY
THROUGH 345 PM EDT...

AT 321 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES NORTH OF MILTON...OR ABOUT 7
MILES SOUTHWEST OF RUMFORD...MOVING NORTHEAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND NEWRY...MILTON...LOCKE
MILLS...HANOVER...BRYANT POND...BETHEL...RUMFORD...MEXICO...MOUNT
BLUE STATE PARK AND WILTON THROUGH 345 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

LAT...LON 4478 7033 4456 7015 4426 7082 4444 7097

MLE
Local storm report, Jul 2, 3:26 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
326 PM EDT WED JUL 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     TSTM WND DMG     LITTLETON               44.31N  71.77W
07/02/2014                   GRAFTON            NH   AMATEUR RADIO

            MULIPLE TREES DOWN IN LITTLETON AND BETHLEHEM. TREES ON
            WIRES. A TREE ON A GARAGE.

&&

EVENT NUMBER GYX1400029

BROWN

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 2:27 PM EDTFlash Flood WatchGYXAndroscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more37 hr
Jul 2, 2:47 PM EDTSpecial Weather StatementGYXOxford28 min
Jul 2, 3:02 PM EDTSpecial Weather StatementGYXSomerset28 min
Jul 2, 3:20 PM EDTSpecial Weather StatementGYXOxford25 min
Jul 2, 3:33 PM EDTSevere Thunderstorm WarningGYXFranklin, Oxford57 min
Jul 2, 3:56 PM EDTSevere Thunderstorm WarningGYXOxford34 min
Jul 2, 4:08 PM EDTFlash Flood WarningGYXOxford4 hr
Jul 2, 4:16 PM EDTSevere Thunderstorm WarningGYXFranklin, Kennebec, Somerset44 min
Jul 2, 4:18 PM EDTSpecial Weather StatementGYXSomerset42 min
Jul 2, 4:27 PM EDTSevere Thunderstorm WarningGYXFranklin, Oxford63 min
Jul 2, 4:54 PM EDTSevere Thunderstorm WarningGYXCumberland, Oxford, York35 min
Jul 2, 5:11 PM EDTFlash Flood WarningGYXAndroscoggin, Franklin, Kennebec, Oxford, Somerset4 hr
Jul 2, 5:15 PM EDTSpecial Weather StatementGYXKennebec60 min
Jul 2, 5:19 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Cumberland41 min
Jul 2, 5:35 PM EDTSpecial Weather StatementGYXYork55 min
Jul 2, 6:16 PM EDTSpecial Weather StatementGYXYork29 min
Jul 2, 6:35 PM EDTSpecial Weather StatementGYXLincoln40 min

Nearby

Flash Flood Warnings in Maine, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.